Utah, 2020

Heavy Snow in Utah, April 2 to 3, 2020

April 2 to 3, 2020 · NWS SLC · 2 events in 2 counties and zones

Locally heavy snow in central Utah valleys accompanied a storm system that pushed a cold front into Utah.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

Locally heavy snow in central Utah valleys accompanied a storm system that pushed a cold front into Utah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 2, 9:18 AM MST, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 2, 9:18 AM MST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1018 AM MDT Thu Apr 2 2020

.SYNOPSIS...A cold upper level trough will cross the region
today. A warming and drying trend will follow for the upcoming
weekend.

&&

.DISCUSSION...A cold upper level trough continues to encompass
much of the western CONUS this morning, with the southern
periphery of the upper cold pool just now nosing into far
northern Utah. The attendant cold front that surged south
overnight bringing periods of light snow to the area has rapidly
weakened over southern Utah, this after outrunning its support
aloft over the last few hours.

Noting some weak convergence over eastern portions of the Great
Salt Lake this morning maintaining scattered snow showers across
namely Davis/Weber counties, while isolated snow showers remain,
but continue to dissipate across the southern/central mountains
and basins of far eastern Utah. Updated PoPs/Wx to reflect these
trends, namely significantly reducing PoPs for most areas due to
the combination of both the rapidly weakening front, and lull in
activity prior to the diurnally driven instability shower
potential increasing for the afternoon hours.

As the H5 cold pool (as cold as -34C) continues to become
established over far northern Utah through this afternoon (largely
north of Salt Lake City), steep low/mid level lapse combined with
remnant moisture and diurnal heating will increase convective
showers across far northern/eastern Utah during the peak heating
hours. Noting up to 100-200 J/KG SB CAPE with this, a good recipe
for shallow, but briefly squally snow shower and/or graupel shower
potential this afternoon. Focus for this will be across the
northern Wasatch Front and adjacent mountains, where influence of
the southern tail of the mid level trough axis will be most
pronounced. Areal coverage of PoPs looked solid from previous
forecast, but did up values a bit north/east of Ogden this update.

.PREVIOUS DISCUSSION...As this trough lifts away from the region
zonal flow will take hold across the region for the remainder of
the week into the upcoming weekend, allowing for a drying and
gradual warming trend. A weak shortwave trough is expected to lift
through the northern Great Basin late in the short term period
bringing a chance of showers to far northern Utah Saturday night.
The models have trended weaker and further north with this wave,
and as such have trimmed PoPs across the north later Saturday into
Saturday night.

The extended range forecast is somewhat in line with respective
ensemble guidance, although a bit out of sync and off on timing.
The overall picture and solution is there and in decent agreement
through Wednesday (day 6) before timing and location become way
out of sync. The last several model runs appear to slow down the
upper level system heading into next week as well as shift it a
bit farther south initially.

Heading into late weekend (Sunday) a Pacific Northwest trough drops
south along the California coast with the upper low digging into
south-central California. The low appears to wobble quite a bit day
to day through day 6 and remain mostly in the same position before
shifting east into the Desert Southwest by late week. This will
result in unsettled and stormy conditions for Utah through most of
the first half of next week. Temperatures remain fairly warm
associated with the storm system through the week, even as the
center of the Low slides across the Utah/Arizona border late in the
week (700mb temps -6 to -7C at the core). Expecting mostly rain in
the valleys with snow potential in the mountains.

The position of the upper low early in the week will be favorable
for a southern jet streak to round the bottom of the trough through
the NV/AZ/UT tri-state area. Diffluence downstream of the low looks
like it will generate some instability between the 500mb and 700mb
temperature lapse rates and tapping into some mid level moisture. As
we begin to enter the warmer Spring season will have to keep
instability and thunder potential in mind.

&&

.AVIATION...Isolated to widely scattered snow and graupel showers will
largely remain just north of KSLC today. However there is about a
20 percent chance of a shower impacting the terminal. While
ceilings at the terminal are expected to remain few to scattered
between 4-7 kft, showers over the surrounding terrain will result
in mountain obscurations. Northwest winds will prevail today
before coming light southeast after about 03Z this evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

DISCUSSION/AVIATION...Merrill/Church
PREVIOUS DISCUSSION...Seaman/Dewey

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 2, 6:44 AM MST, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
744 AM MDT Thu Apr 2 2020

UTZ001>016-019>021-517-518-WYZ021-031345-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
744 AM MDT Thu Apr 2 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

Spotter activation will not be needed.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Local storm report, Apr 2, 9:25 AM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT THU APR 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST TRIAL LK                40.84N 111.02W
04/01/2020  M58 MPH          SUMMIT             UT   MESONET

            WINDY PEAK - 10662 FT

0300 PM     NON-TSTM WND GST ALTA                    40.56N 111.64W
04/01/2020  M59 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 10994 FT

0508 PM     NON-TSTM WND GST MONROE                  38.63N 112.06W
04/01/2020  M52 MPH          SEVIER             UT   MESONET

            SIGNAL PEAK - 8792 FT

0740 PM     NON-TSTM WND GST MILLS                   39.41N 112.05W
04/01/2020  M55 MPH          JUAB               UT   MESONET

            I-15 AT SEVIER RIVER NB - 4941 FT

0750 PM     NON-TSTM WND GST BLUFFDALE               40.46N 111.90W
04/01/2020  M55 MPH          SALT LAKE          UT   MESONET

            FLIGHT PARK SOUTH - 5202 FT

0800 PM     NON-TSTM WND GST LEHI                    40.41N 111.92W
04/01/2020  M55 MPH          UTAH               UT   MESONET

            PIONEER CROSSING - 4650 FT

0850 PM     NON-TSTM WND GST FAIRVIEW                39.64N 111.33W
04/01/2020  M57 MPH          SANPETE            UT   MESONET

            SKYLINE - 9330 FT

0900 PM     NON-TSTM WND GST TRIAL LK                40.73N 110.89W
04/01/2020  M57 MPH          SUMMIT             UT   MESONET

            LOFTY LAKE PEAK - 11186 FT

1000 PM     NON-TSTM WND GST RICHFIELD               38.58N 111.48W
04/01/2020  M53 MPH          SEVIER             UT   MESONET

            SR-72 AT HOGAN PASS - 8977 FT

0839 AM     SNOW             LEWISTON                41.96N 111.86W
04/02/2020  M5.0 INCH        CACHE              UT   TRAINED SPOTTER

1040 PM     SNOW             SMITHFIELD              41.84N 111.83W
04/01/2020  M3.5 INCH        CACHE              UT   PUBLIC

1224 AM     SNOW             STANSBURY PARK          40.64N 112.30W
04/02/2020  M1.0 INCH        TOOELE             UT   NWS EMPLOYEE

0607 AM     SNOW             ALTA                    40.58N 111.64W
04/02/2020  M4.0 INCH        SALT LAKE          UT   TRAINED SPOTTER

            ALTA COLLINS - 9662 FT

0621 AM     SNOW             SPRINGDELL              40.33N 111.63W
04/02/2020  M4.0 INCH        UTAH               UT   TRAINED SPOTTER

            PROVO CANYON - 6100 FT

0628 AM     SNOW             ALTA                    40.59N 111.64W
04/02/2020  M3.0 INCH        SALT LAKE          UT   TRAINED SPOTTER

            ALTA UDOT - 8799 FT

0630 AM     SNOW             LOGAN                   41.74N 111.83W
04/02/2020  M3.0 INCH        CACHE              UT   PUBLIC

0630 AM     SNOW             VERNAL                  40.43N 109.55W
04/02/2020  M2.0 INCH                                COOP OBSERVER

0647 AM     SNOW             BRIGHTON                40.64N 111.64W
04/02/2020  M2.0 INCH        SALT LAKE          UT   TRAINED SPOTTER

            BIG COTTONWOOD SPRUCES - 7402 FT

0655 AM     SNOW             POWDER MTN              41.36N 111.71W
04/02/2020  M6.0 INCH        WEBER              UT   OFFICIAL NWS OB

            POWDER MOUNTAIN - 0 FT

0700 AM     SNOW             LYMAN                   41.32N 110.27W
04/02/2020  M2.0 INCH        UINTA              WY   COOP OBSERVER

0702 AM     SNOW             SNOWBASIN               41.20N 111.86W
04/02/2020  M4.0 INCH        WEBER              UT   MESONET

            SNOWBASIN-MID. BOWL - 7402 FT

0730 AM     SNOW             ELK RIDGE               40.01N 111.68W
04/02/2020  M5.8 INCH        UTAH               UT   PUBLIC

0730 AM     SNOW             NORTH SALT LAKE         40.84N 111.89W
04/02/2020  M1.2 INCH        DAVIS              UT   NWS EMPLOYEE

0730 AM     SNOW             PARK CITY               41.26N 111.84W
04/02/2020  M1.6 INCH        WEBER              UT   COOP OBSERVER

0743 AM     SNOW             BOUNTIFUL               40.90N 111.85W
04/02/2020  M1.8 INCH        DAVIS              UT   NWS EMPLOYEE

0744 AM     SNOW             KEARNS                  40.66N 112.00W
04/02/2020  M1.9 INCH        SALT LAKE          UT   DEPT OF HIGHWAY

0800 AM     SNOW             TAYLORSVILLE            40.65N 111.98W
04/02/2020  M0.1 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             RICHFIELD               38.58N 112.33W
04/02/2020  M1.0 INCH        SEVIER             UT   COOP OBSERVER

0800 AM     SNOW             GARLAND                 41.73N 112.15W
04/02/2020  M1.2 INCH        BOX ELDER          UT   TRAINED SPOTTER

0800 AM     SNOW             SANDY                   40.60N 111.85W
04/02/2020  M0.5 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             SALT LAKE CITY          40.78N 111.87W
04/02/2020  M0.4 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             HEBER CITY              40.40N 111.53W
04/02/2020  M4.0 INCH        WASATCH            UT   COOP OBSERVER

0800 AM     SNOW             OAK CITY                39.37N 112.33W
04/02/2020  M2.8 INCH        MILLARD            UT   TRAINED SPOTTER

0800 AM     SNOW             COTTONWOOD HGTS         40.59N 111.79W
04/02/2020  M0.7 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             RICHMOND                41.92N 111.82W
04/02/2020  M4.7 INCH        CACHE              UT   TRAINED SPOTTER

0800 AM     SNOW             PROVIDENCE              41.71N 111.83W
04/02/2020  M2.0 INCH        CACHE              UT   TRAINED SPOTTER

0800 AM     SNOW             FRUIT HEIGHTS           41.05N 111.91W
04/02/2020  M1.0 INCH        DAVIS              UT   TRAINED SPOTTER

0800 AM     SNOW             FARMINGTON              40.99N 111.93W
04/02/2020  M0.3 INCH        DAVIS              UT   TRAINED SPOTTER

0800 AM     SNOW             MANTI                   39.27N 111.66W
04/02/2020  M2.5 INCH        SANPETE            UT   COOP OBSERVER

0800 AM     SNOW             BOUNTIFUL               40.87N 111.85W
04/02/2020  M1.3 INCH        DAVIS              UT   TRAINED SPOTTER

0800 AM     SNOW             SANDY                   40.56N 111.82W
04/02/2020  M0.7 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             SOUTH JORDAN            40.55N 111.99W
04/02/2020  M0.5 INCH        SALT LAKE          UT   NWS EMPLOYEE

0830 AM     SNOW             PROVIDENCE              41.71N 111.82W
04/02/2020  M2.5 INCH        CACHE              UT   TRAINED SPOTTER

0900 AM     SNOW             PERRY                   41.46N 112.03W
04/02/2020  M0.1 INCH        BOX ELDER          UT   TRAINED SPOTTER

0900 AM     SNOW             HEBER CITY              40.46N 111.23W
04/02/2020  M6.0 INCH        WASATCH            UT   TRAINED SPOTTER

0900 AM     SNOW             NORTH LOGAN             41.77N 111.80W
04/02/2020  M2.0 INCH        CACHE              UT   TRAINED SPOTTER

0900 AM     SNOW             BEAR RIVER              41.62N 112.17W
04/02/2020  M1.0 INCH        BOX ELDER          UT   TRAINED SPOTTER

0900 AM     SNOW             RANDOLPH                41.66N 111.19W
04/02/2020  M0.5 INCH        RICH               UT   COOP OBSERVER

1000 AM     SNOW             AURORA                  38.92N 111.93W
04/02/2020  E11.0 INCH       SEVIER             UT   PUBLIC

1000 AM     SNOW             RIVER HGTS              41.73N 111.80W
04/02/2020  M1.3 INCH        CACHE              UT   TRAINED SPOTTER

&&

CHURCH
Local storm report, Apr 2, 1:33 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
233 PM MDT THU APR 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             5 SSW RICHFIELD         38.77N 112.08W
04/02/2020  E3.5 INCH        SEVIER             UT   PUBLIC

&&

CHURCH
Local storm report, Apr 2, 1:41 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
241 PM MDT THU APR 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND GST ALTA                    40.56N 111.64W
04/01/2020  M59 MPH          SALT LAKE          UT   MESONET

            CENTRAL WASATCH PEAKS - 10994 FT

0508 PM     NON-TSTM WND GST MONROE                  38.63N 112.06W
04/01/2020  M52 MPH          SEVIER             UT   MESONET

            SIGNAL PEAK - 8792 FT

0740 PM     NON-TSTM WND GST MILLS                   39.41N 112.05W
04/01/2020  M55 MPH          JUAB               UT   MESONET

            I-15 AT SEVIER RIVER NB - 4941 FT

0750 PM     NON-TSTM WND GST BLUFFDALE               40.46N 111.90W
04/01/2020  M55 MPH          SALT LAKE          UT   MESONET

            FLIGHT PARK SOUTH - 5202 FT

0800 PM     NON-TSTM WND GST LEHI                    40.41N 111.92W
04/01/2020  M55 MPH          UTAH               UT   MESONET

            PIONEER CROSSING - 4650 FT

0850 PM     NON-TSTM WND GST FAIRVIEW                39.64N 111.33W
04/01/2020  M57 MPH          SANPETE            UT   MESONET

            SKYLINE - 9330 FT

0900 PM     NON-TSTM WND GST TRIAL LK                40.73N 110.89W
04/01/2020  M57 MPH          SUMMIT             UT   MESONET

            LOFTY LAKE PEAK - 11186 FT

1000 PM     NON-TSTM WND GST RICHFIELD               38.58N 111.48W
04/01/2020  M53 MPH          SEVIER             UT   MESONET

            SR-72 AT HOGAN PASS - 8977 FT

0839 AM     SNOW             LEWISTON                41.96N 111.86W
04/02/2020  M5.0 INCH        CACHE              UT   TRAINED SPOTTER

1040 PM     SNOW             SMITHFIELD              41.84N 111.83W
04/01/2020  M3.5 INCH        CACHE              UT   PUBLIC

1224 AM     SNOW             STANSBURY PARK          40.64N 112.30W
04/02/2020  M1.0 INCH        TOOELE             UT   NWS EMPLOYEE

0607 AM     SNOW             ALTA                    40.58N 111.64W
04/02/2020  M4.0 INCH        SALT LAKE          UT   TRAINED SPOTTER

            ALTA COLLINS - 9662 FT

0621 AM     SNOW             SPRINGDELL              40.33N 111.63W
04/02/2020  M4.0 INCH        UTAH               UT   TRAINED SPOTTER

            PROVO CANYON - 6100 FT

0628 AM     SNOW             ALTA                    40.59N 111.64W
04/02/2020  M3.0 INCH        SALT LAKE          UT   TRAINED SPOTTER

            ALTA UDOT - 8799 FT

0630 AM     SNOW             VERNAL                  40.43N 109.55W
04/02/2020  M2.0 INCH                                COOP OBSERVER

0630 AM     SNOW             LOGAN                   41.74N 111.83W
04/02/2020  M3.0 INCH        CACHE              UT   PUBLIC

0647 AM     SNOW             BRIGHTON                40.64N 111.64W
04/02/2020  M2.0 INCH        SALT LAKE          UT   TRAINED SPOTTER

            BIG COTTONWOOD SPRUCES - 7402 FT

0655 AM     SNOW             POWDER MTN              41.36N 111.71W
04/02/2020  M6.0 INCH        WEBER              UT   OFFICIAL NWS OB

            POWDER MOUNTAIN - 0 FT

0700 AM     SNOW             LYMAN                   41.32N 110.27W
04/02/2020  M2.0 INCH        UINTA              WY   COOP OBSERVER

0702 AM     SNOW             SNOWBASIN               41.20N 111.86W
04/02/2020  M4.0 INCH        WEBER              UT   MESONET

            SNOWBASIN-MID. BOWL - 7402 FT

0730 AM     SNOW             PARK CITY               41.26N 111.84W
04/02/2020  M1.6 INCH        WEBER              UT   COOP OBSERVER

0730 AM     SNOW             ELK RIDGE               40.01N 111.68W
04/02/2020  M5.8 INCH        UTAH               UT   PUBLIC

0730 AM     SNOW             NORTH SALT LAKE         40.84N 111.89W
04/02/2020  M1.2 INCH        DAVIS              UT   NWS EMPLOYEE

0743 AM     SNOW             BOUNTIFUL               40.90N 111.85W
04/02/2020  M1.8 INCH        DAVIS              UT   NWS EMPLOYEE

0744 AM     SNOW             KEARNS                  40.66N 112.00W
04/02/2020  M1.9 INCH        SALT LAKE          UT   DEPT OF HIGHWAY

0800 AM     SNOW             GARLAND                 41.73N 112.15W
04/02/2020  M1.2 INCH        BOX ELDER          UT   TRAINED SPOTTER

0800 AM     SNOW             RICHMOND                41.92N 111.82W
04/02/2020  M4.7 INCH        CACHE              UT   TRAINED SPOTTER

0800 AM     SNOW             PROVIDENCE              41.71N 111.83W
04/02/2020  M2.0 INCH        CACHE              UT   TRAINED SPOTTER

0800 AM     SNOW             FARMINGTON              40.99N 111.93W
04/02/2020  M0.3 INCH        DAVIS              UT   TRAINED SPOTTER

0800 AM     SNOW             FRUIT HEIGHTS           41.05N 111.91W
04/02/2020  M1.0 INCH        DAVIS              UT   TRAINED SPOTTER

0800 AM     SNOW             BOUNTIFUL               40.87N 111.85W
04/02/2020  M1.3 INCH        DAVIS              UT   TRAINED SPOTTER

0800 AM     SNOW             OAK CITY                39.37N 112.33W
04/02/2020  M2.8 INCH        MILLARD            UT   TRAINED SPOTTER

0800 AM     SNOW             COTTONWOOD HGTS         40.59N 111.79W
04/02/2020  M0.7 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             SANDY                   40.60N 111.85W
04/02/2020  M0.5 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             SALT LAKE CITY          40.78N 111.87W
04/02/2020  M0.4 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             SANDY                   40.56N 111.82W
04/02/2020  M0.7 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             TAYLORSVILLE            40.65N 111.98W
04/02/2020  M0.1 INCH        SALT LAKE          UT   TRAINED SPOTTER

0800 AM     SNOW             RICHFIELD               38.58N 112.33W
04/02/2020  M1.0 INCH        SEVIER             UT   COOP OBSERVER

0800 AM     SNOW             MANTI                   39.27N 111.66W
04/02/2020  M2.5 INCH        SANPETE            UT   COOP OBSERVER

0800 AM     SNOW             HEBER CITY              40.40N 111.53W
04/02/2020  M4.0 INCH        WASATCH            UT   COOP OBSERVER

0800 AM     SNOW             TRENTON                 41.92N 111.91W
04/02/2020  M3.8 INCH        CACHE              UT   COOP OBSERVER

0800 AM     SNOW             SOUTH JORDAN            40.55N 111.99W
04/02/2020  M0.5 INCH        SALT LAKE          UT   NWS EMPLOYEE

0830 AM     SNOW             PROVIDENCE              41.71N 111.82W
04/02/2020  M2.5 INCH        CACHE              UT   TRAINED SPOTTER

0900 AM     SNOW             BEAR RIVER              41.62N 112.17W
04/02/2020  M1.0 INCH        BOX ELDER          UT   TRAINED SPOTTER

0900 AM     SNOW             HEBER CITY              40.46N 111.23W
04/02/2020  M6.0 INCH        WASATCH            UT   TRAINED SPOTTER

0900 AM     SNOW             NORTH LOGAN             41.77N 111.80W
04/02/2020  M2.0 INCH        CACHE              UT   TRAINED SPOTTER

0900 AM     SNOW             PERRY                   41.46N 112.03W
04/02/2020  M0.1 INCH        BOX ELDER          UT   TRAINED SPOTTER

0900 AM     SNOW             SANDY                   40.59N 111.85W
04/02/2020  M0.3 INCH        SALT LAKE          UT   TRAINED SPOTTER

0900 AM     SNOW             RANDOLPH                41.66N 111.19W
04/02/2020  M0.5 INCH        RICH               UT   COOP OBSERVER

1000 AM     SNOW             5 SSW RICHFIELD         38.77N 112.08W
04/02/2020  E3.5 INCH        SEVIER             UT   PUBLIC

1000 AM     SNOW             RIVER HGTS              41.73N 111.80W
04/02/2020  M1.3 INCH        CACHE              UT   TRAINED SPOTTER

1000 AM     SNOW             AURORA                  38.92N 111.93W
04/02/2020  E11.0 INCH       SEVIER             UT   PUBLIC

1000 AM     SNOW             HEBER CITY              40.47N 111.40W
04/02/2020  M2.5 INCH        WASATCH            UT   TRAINED SPOTTER

&&

CHURCH

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Southern Wasatch Front

When
April 2, 2:30 PM MST to April 3, 2:00 AM MST
Where
Southern Wasatch Front forecast zone
Reported by
Public

Heavy snow was reported along the Southern Wasatch Front, including 10 inches in Woodland Hills, 8 inches in Elk Ridge, 5 inches in Santaquin, and 4 inches in Mapleton.

Heavy Snow, Sanpete/Sevier Valleys

When
April 2, 3:00 PM MST to April 3, 12:00 AM MST
Where
Sanpete/Sevier Valleys forecast zone
Reported by
COOP Observer

Heavy snow was reported in the Sanpete and Sevier Valleys, including 11 inches in Aurora, 5 inches in Richfield, and 5 inches in Mayfield.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2020Every state in 2020This day in weather historyWarnings in Utah, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887708, 887717.